Medication. I wanted it to work this time, truly I did. For seven months my psychiatrist has been trying various anti-depressants on me. Not only have they not been working, they seem to backfire. So do I keep trying with these things that mess around with my mind and body, and cause so many concerning side effects? Or do I ask her to stop trying them, as I do not believe my mood disorders or disabilities are a result of the chemical imbalance that these are meant to correct?
For seven months, I have been struggling with:
- frequent nausea
- unreasonable weight gain
- pain in my back
- severe pain and cramps in my right side every night
- swollen, achy joints
- pain in my legs and feet
- dry, itchy eyes
- itchy skin
- constant sneezing
- bloody nose
- multiplying cyst like lumps in my legs
- chest pains
- fluttery heartbeat
- weak muscles
- zapping sensations in my head, tongue, hands
- more exhaustion than usual (and my energy is always low)
And with all of these side effects (and more), I would hope that my ability to function would improve, but no! I still cry myself to sleep most nights, struggle to find hope, or interest in life, continue to fixate, and struggle with obsessive thoughts, and spend my days with a racing heart, and shaking hands, despite not having to leave home.
On top of that, to deal with the side effects, I also have to take Benedryl and Ibuprofen daily, am almost drinking Gripe Water for my nausea, and my sensory issues are increased due to all of the itchiness and pain I am experiencing as a result of taking them.
I know that being home, having my routine, using my light, weighted blanket, and other items to help with my sensory issues do help… but the medication seems to increase my anxiety and depression to the point that I still feel pretty bad a lot of the time.
While I do want the help I have sought after, it seems to me unlikely that medication is the right therapy in my case.
The thing is, I am not sure how to express this to my doctor without having her give up on trying to help me. I am so tired, though, of all of the fears and pains that come with experimenting with each medication – and when many of the side effects continue after the medication has been discontinued, I am extremely hesitant to try yet another one.